Jan 4, 2009
Hi Doc BY,
I've been experiencing diarrhea for months now after my ART, although my stool test are normal, and I dont feel weak or fatigue. My bowel movement are 5 times a day. Is there something wrong or should I worry? By the way I am on tenofovir+efavirenz+lamivudine (3 months now) and CD4 (143)
Thanks a lot
Response from Dr. Young
Greetings back at ya!
Thanks for your post.
Unless you had 5 stools per day when you were healthy, I'd think that having to go 5 times a day would seriously impede daily activities.
If your stool tests were all normal, one would have to conclude that this is a side effect of one of your three medications. Which one? Hard to be sure, though I've had some patients report diarrhea from their tenofovir (it's also possible that one of the others could be too).
One could try holding the tenofovir for a day to see if your bowels improve, if not, then try holding the lamivudine. If one of these is the culprit, a switch to an alternative HIV medication should definitely help.
What's key to me is that while this regimen is very well tolerated for most people, your not most people, you're you. My goal for treatment is that my patients are able to live entirely normal lives and life-spans. Five stools a day for the rest of your live isn't part of that plan.
I hope this helps,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Should I Get Tested After Giving Handjob?
- Are Itchy Red Spots A Sign Of HIV?
- If I Have Ars Will I Have Sore Throat?
- Is Groin Pain A Symptom Of Acute HIV Infection?
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.